Mayo Clinic Connect
Does anyone else have this problem? I’ve been treated way too many times with antibiotics. I’m now taking Lialda. Any thoughts/advice out there?
Liked by Kanaaz Pereira, Connect Moderator
Hello @suez and welcome to Mayo Connect! We are so pleased that you have joined this online patient support group. I appreciate your question – yes many have posted regarding these two digestive disturbances. Here are some discussion groups that you might find helpful, https://connect.mayoclinic.org/discussion/diverticulitis-also-execrine-pancreatic-insufficiency/?pg=1#comment-56845 and http://mayocl.in/2o2rohS. Here is some information from Mayo Clinic about diverticulitis: http://mayocl.in/1DZsj1Z and “Are there trigger foods I should avoid to prevent diverticulitis attacks?” http://mayocl.in/2o27J2a “Diverticulitis diet” http://mayocl.in/1Fjc7O4. I would also like to invite some members who have discussed this previously and have offered some helpful suggestions, @gailfaithe and @jewill.
As you have just recently joined Mayo Connect, we would enjoy getting to know you. If you are comfortable doing so, please share a little more information. For example, how long you have been experiencing these bouts of colitis and diverticulitis? Does there appear to be any triggers for these problems (like certain foods, etc.)? What does your doctor say about the frequency of these problems? Teresa
Jump to this post
I am in the same boat and know, how you feel. You look for common demonitor and can not find one. Neither foods, or drinks or
other med or etc. I even thought of mental situations, but no. I get sick from Cipro, or other anti-flammitory meds. Doctors do tests, but they all turn out normal. Now I am anxious, when dates come up, and I do not know how I will feel.. No appetit, getting weaker and depressed. Was always positive, and eat most dishes, without thinking about it.
It is hard for my hubby, because I liked to cook and he loves to eat. Now I feel nauseous, just looking at food. And he never had to cook! Even saw a medical psychologist, but it is not in my mind, he said, Let me know, what you find out. There must be an answer to this.
Liked by Teresa, Volunteer Mentor
I see that this is your first post in the "Recurring diverticulitis & colitis" discussion, however, I see that you have posted in other areas regarding abdominal pain and the inability of doctors to find a cause and be able to help you. You have mentioned endoscopies, MRIs and other tests but all without a diagnosis. I can imagine how frustrated you must feel.
You mention a loss of appetite and nausea, do you also have diarrhea? Have you gone to a large medical center like a Mayo facility or a large university medical school?
You might consider another opinion from a larger research facility. With your weight loss and inability to eat that might be a good idea.
I look forward to hearing from you again.
I’ve had full body tendonitis for over 5 years from Cipro/ Levaquin.i was on crutches for 6 months – now I have to wear a brace on both ankles/ feet forever. If you research- you will see it has multiple BLACK BOX warnings. It’s a dangerous drug to take if not in hospital. Please don’t take this lightly
Thank you for sharing your experience with Cipro/Levaquin. We have had another member speak regarding the tendonitis danger when using Cipro. As any of us know who have had diverticulitis, it is usually the first drug prescribed for this GI disorder.
I suppose you have had diverticulitis or colitis when you were taking these meds? If that is the case, how are you dealing with these digestive tract disorders now? Do you take a different med?
Teresa, I'm sharing some important info about Cipro. The following was in the People's Pharmacy newspaper column.
A recent Swedish study found that fluoroquinolone antibiotics, like ciprofloxacin (Cipro) or levofloxacin (Levaquin), are associated with an increased risk of aortic aneurysm, (BMJ), March 8, 2018.
Also, researchers previously linked FQ use with aortic aneurysm in JAMA Internal Medicine. Nov. 2015. The agency suggests that FQs be reserved for patients as a last resort.
I will no longer take Cipro after reading this!
This is really important to know. Doctors should also made aware of this, when prescribing it for diverticulitis. What is the choice then? I am going thru something of this sort, and wondering, what to do or not to do?
Edda, I had good results with Flagyl. When I have a mild to moderate flare, I don't take anything. I go on a basic BRAT diet and soft foods, i.e., mashed potatoes, scrambled eggs, etc.. Lots of water always. Good luck, Sue.
I do much the same thing, @suez. I go to a liquid diet for the first day and then add in the soft foods like scrambled eggs, applesauce, etc. and get a lot of bed rest. Drinking lots of liquids is also important. The pain will usually pass in a few days, if I am diligent about starting the liquid diet as soon as I recognize the symptoms. I have heard that oregano capsules are good, I'm not sure of the science behind it, but I add those as well, I figure it can't hurt and might help. Flagyl tends to make me quite sick but I'm glad that it helps you.
@hopeful, thanks! Sounds like we're on about the "same page". I take Flagyl only for a bad flare up. I agree with you about getting lots of bed rest. These bouts do take time to settle down. Takes patience!
version 22.214.171.124.3.2Page loaded in 3.349 seconds